Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 331, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 15, 2022, 5:36 PM PDT for San Bernardino County, California. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2022, 5:36 PM PDT (00:36 UTC)
- Expired
- Oct 15, 2022, 7:09 PM PDT
- In force
- 93 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 136 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2504 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WGUS55 KVEF 160036
FFWVEF
CAC071-160345-
/O.NEW.KVEF.FF.W.0331.221016T0036Z-221016T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
536 PM PDT Sat Oct 15 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 845 PM PDT.
* At 536 PM PDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 0.75 inches of rain has fallen at Havasu Landing in
California. Additional rainfall amounts of 0.5 to 0.75 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Havasu Landing, Highway 95 At Mile Marker 29 and Havasu Lake Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3441 11429 3435 11436 3432 11447 3434 11468
3438 11477 3449 11483 3469 11479 3472 11474
3476 11455 3471 11447 3467 11445 3466 11446
3461 11442 3459 11443 3457 11440 3453 11438
3446 11439 3445 11437 3445 11433 3442 11429
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP1 follow-up statement
246
WGUS75 KVEF 160209
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
709 PM PDT Sat Oct 15 2022
CAC071-160219-
/O.CAN.KVEF.FF.W.0331.000000T0000Z-221016T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
709 PM PDT Sat Oct 15 2022
...FLASH FLOOD WARNING FOR SAN BERNARDINO COUNTY HAS BEEN REPLACED
WITH A FLOOD ADVISORY...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 500 AM PDT Sunday for portions
of northwest Arizona and southeast California.
LAT...LON 3441 11429 3435 11436 3432 11447 3434 11468
3438 11477 3449 11483 3469 11479 3472 11474
3476 11455 3471 11447 3467 11445 3466 11446
3461 11442 3459 11443 3457 11440 3453 11438
3446 11439 3445 11437 3445 11433 3442 11429
$$
BKPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 1:02 PM PDT, 4 hours 34 minutes earlier.
Area forecast discussion, Oct 15, 1:02 PM PDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 102 PM PDT Sat Oct 15 2022 .SYNOPSIS...Widespread showers and thunderstorms, some with gusty winds and heavy rain, can be expected through tonight across the Mojave Desert and Northwest Arizona, generally south of Las Vegas. Drier conditions will resume by Sunday afternoon with the exception of a stray shower in Northwest Arizona. Dry and warm conditions will dominate most of next week until the next weather system arrives Friday. && .SHORT TERM...through Sunday night. Thunderstorm event for our southern zones is underway this afternoon as a dynamic cut-off low pressure system creeps inland near the northern Baja coastline. Most of the activity through the morning hours has been concentrated across Mohave County, though with continued destabilization and easterly wrap around flow on the northern periphery of the cut-off low, expect activity to spread into San Bernardino County in the coming hours. With 25-35 knots of deep layer easterly shear, cool mid-level temps, and strong diffluence aloft, the stage is set for multiple rounds of thunderstorms, some of which could be severe with strong wind gusts and hail. Thunderstorms will tend to focus south of a Barstow-Las Vegas-Peach Springs line, with the best chances for severe weather and flash flooding generally south of I-40. Widespread rainfall and embedded thunderstorms will persist across our far southern zones and Northwest Arizona much of the night tonight, though activity will tend to become more showery through the morning in Mohave county as the low pushes eastward, with improving conditions likely through the day. Elsewhere, dry conditions are expected but temperatures will drop closer to seasonal normal thanks to the widespread precipitation overnight and reduced heights with the low pressure system in the vicinity. Any remaining shower activity will quickly die off by sunset Sunday. .LONG TERM...Monday through next weekend. Most of next week will be dry and mild with a a gradual warming trend as afternoon highs return to several degrees above normal. This will be thanks to an expansive western conus ridge that will build across the area through midweek. By Thursday and Friday, yet another cut-off low pressure system will be lurking off the Southern California coast, and most model guidance suggests it will slowly creep inland by Friday into Saturday. Current indications are that this cut-off system will be slightly weaker than the one moving through today, but may still provide enough dynamic forcing for some a stray shower or two as it moves inland, along with a modest cooling trend. Beyond Saturday, ensemble model agreement degrades though there is some hints that northern stream energy may attempt to clip through the Great Basin, which could bring with it some gustier winds and a shot of more fall- like temperatures. && .AVIATION...For Harry Reid...Increasing clouds expected through the afternoon and evening with thunderstorm activity expected south of the Las Vegas Valley. While thunderstorms are not expected at the terminals, south or southeasterly outflow winds remain possible, and gusts up to 20 knots would be possible. Storms south of Vegas may impact air traffic in the Peach Springs and Daggett corridors. Conditions will gradually improve overnight with light winds and just a few clouds expected Sunday, For the rest of southern Nevada, northwest Arizona and southeast California...Sierra and Great Basin region will enjoy peaceful flying conditions today with light winds and few clouds expected at KBIH. More challenging conditions exist across the Mojave Desert and Colorado River Valley where afternoon and overnight thunderstorm activity is likely along with CIGS in the 7-10kft AGL range. Locally strong winds gusts exceeding 30 knots are possible through the early evening. Conditions will gradually improve from west to east overnight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Oct 15, 5:31 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
531 PM PDT SAT OCT 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM FLASH FLOOD 5 SSE TWENTYNINE PALMS 34.07N 116.03W
10/15/2022 SAN BERNARDINO CA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED MODERATE FLOW OF
WATER DOWN UTAH TRAIL IN SOUTHERN SAN
BERNARDINO COUNTY.
&&
MWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 6:05 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Oct 15, 7:09 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 96 min |
| Oct 15, 7:38 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 33 min |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.